Virginia, 2014Damaging Winds in Virginia, August 6, 2014
August 6, 2014 · NWS AKQ · 4 events in 2 counties and zones
Scattered severe thunderstorms in advance of a cold front produced damaging winds across portions of southeast Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $18,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms in advance of a cold front produced damaging winds across portions of southeast Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 6, 3:04 PM EST, 3 hours 55 minutes earlier.
Area forecast discussion, Aug 6, 3:04 PM EST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
404 PM EDT WED AUG 6 2014
.SYNOPSIS...
A COLD FRONT APPROACHES FROM THE NORTHWEST TONIGHT...AND WILL PUSH
SOUTH OF THE AREA LATE TONIGHT AND THURSDAY. HIGH PRESSURE WILL
BUILD SOUTH INTO THE REGION THURSDAY AFTERNOON THROUGH FRIDAY.
RAIN CHANCES INCREASE OVER THE WEEKEND...AS A SERIES OF WEAK
DISTURBANCES MOVE ACROSS THE CAROLINAS SATURDAY AND SUNDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
LATEST WX ANALYSIS FEATURES A COOL FRONT ORIENTED EAST TO WEST
FROM THE LOWER EASTERN SHORE/CENTRAL VA AND ACROSS THE OHIO RIVER
VALLEY. ALOFT, SHEARING SHORTWAVE ENERGY PUSHING ACROSS THE
OHIO VLY IS SERVING TO AMPLIFY UPPER LEVEL TROUGH OVER THE EASTERN
CONUS THIS AFTN.
HAVE LEANED ON THE NMM/HRRR FOR THE BALANCE OF THE AFTN, AS IT IS
PERFORMING WELL PER LATEST REGIONAL RADAR MOSAIC. UPPER JET MAX
(80-100KT) WILL PROVIDE THE BEST FOCUS FOR ASCENT ACROSS NE CWA,
SPECIFICALLY ALONG AND NNE OF THE RIC METRO (NRN NECK/ERN SHORE)
THROUGH THIS EVENING. THIS LEFT-FRONT QUADRANT FORCING WILL
COINCIDE WITH THE FRONTAL PASSAGE BRINGING SOME SCATTERED
SHRAS/TSTMS. HAVE MAINTAINED A LOWER POP FARTHER SOUTHWEST AS LESS
AREAL COVERAGE OF STORMS IS EXPECTED OVER SW COUNTIES WITH THE
FRONTAL PASSAGE DUE TO DRY AIR IN LOW TO MID LEVELS, OWING TO
DOWNSLOPE (WESTERLY) FLOW AND SUBSIDENCE ALOFT. ANY STORMS WOULD
BE ISOLATED AND A BIT MORE PULSE IN NATURE HERE AS A RESULT OF
WEAK SHEAR IN PLACE OVER SOUTHERN VA INTO THE CAROLINAS.
AS FAR AS STORM MODE...STRONG SYNOPTIC FORCING AND DECENT 0-6KM
EFFECTIVE SHEAR (~30-35KT) SHOULD FAVOR LINE SEGMENTS OVER THE
NE CWA...WHICH WILL BE CAPABLE OF PRODUCING A FEW STRONG WIND
GUSTS...WITH AMPLE LOW AND MID LEVEL DRY AIR RESULTING IN
INVERTED-V PROFILES ON FORECAST SOUNDINGS. HWO REFLECTS THIS
THREAT WELL OVER THE EASTERN SHORE/NORTHERN NECK AND HV KEPT
INTACT. TAKE UPDATED POP TO TAKE BEST COVERAGE OF SHRAS E-SE
ACROSS THE RIC METRO TOWARDS THE PENINSULA AND LOWER EASTERN
SHORE THROUGH LATE EVENING.
TONIGHT...
FRONT WILL SETTLE JUST SOUTH OF THE AREA THROUGH LATE TONIGHT.
EXPECT WE'LL SEE SOME LINGERING SHOWERS THROUGH 06-08Z OR SO
ACROSS THE EASTERN SHORE AND EASTERN VA. OTHERWISE, DRIER AIR
BEGINS TO FILTER IN FROM THE NNW LATE TONIGHT, RESULTING IN
PARTIAL CLEARING TOWARDS DAWN THU MORNING. EARLY MORNING LOWS
SHOULD RANGE FROM THE LOW/MID 60S NW...TO AROUND 70 SE.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THE UPPER TROUGH AXIS WILL SHIFT OFFSHORE AS SFC HIGH PRESSURE
BUILDS IN FROM THE NW THURSDAY INTO THURSDAY NIGHT...SETTLING OVER
THE REGION ON FRIDAY. DOWNSLOPE FLOW IN THE WAKE OF THE MID LEVEL
TROUGH WILL BRING A SLIGHTLY DRIER DAY FOR THURSDAY. COULD SEE AN
ISOLATED SHOWER OR TWO ALONG THE FRONT...BUT WILL KEEP POP AT 20%
WITH THE MAJORITY OF AREAL CVG TO BE SOUTH OF THE ALBEMARLE SOUND.
OTHERWISE, WARM AND PLEASANT THU WITH HIGHS THURSDAY INTO THE LOW
80S ALONG THE COAST...TO THE MID/UPPER 80S INLAND. PARTLY TO
MOSTLY CLEAR AND PLEASANT THU NGT W/HIGH PRESSURE OVERHEAD. EARLY
MORNING LOWS FRIDAY MORNING TO DROP INTO THE UPPER 50S TO LOW 60S
(MID 60S FAR SE COASTAL LOCATIONS).
SURFACE RIDGE AXIS WILL PIVOT OFFSHORE ON FRIDAY, WHICH WILL GIVE
WAY TO INCREASING MID-HIGH CLOUDS THROUGH THE DAY ON FRIDAY.
FRIDAY REMAINS DRY OVER THE LOCAL AREA, AS MODEL GUIDANCE IS IN
GOOD AGREEMENT IN FIRING UP SOME CONVECTION ALONG THE OLD FRONTAL
BOUNDARY OVER THE MID SOUTH INTO THE SOUTHEAST. EXPECT SOME SCT
SHRAS TO RETURN INTO THE FORECAST BY FRIDAY NIGHT, IN ASSOCIATION
WITH WEAK WAA ALOFT SPREADING EAST/NORTHEAST TOWARDS THE AREA
FRIDAY NIGHT AND EARLY SATURDAY, MAINLY OVER SOUTHERN HALF OF THE
AREA. UNDERCUT GUIDANCE SLIGHTLY WITH INCREASING HIGH CLOUDS, BUT
STILL EXPECT HIGHS FRIDAY IN THE LOW TO MID 80S.
WEEKEND ONCE AGAIN LOOKING UNSETTLED, ESPECIALLY OVER SOUTHERN
SECTIONS OF THE AREA. SFC HIGH TO THE NORTH WILL RIDGE INTO THE
AREA, SETTING UP WEDGE RIDGING ONCE AGAIN EAST OF THE
APPALACHIANS. MEANWHILE, WAVY QUASI-STATIONARY FRONT WILL REMAIN
IN PLACE ACROSS THE CAROLINAS. NUMEROUS, WEAK DISTURBANCES WILL
ROLL ACROSS THE BOUNDARY, BRINGING AN INCREASED CHC FOR SHRAS
SATURDAY. HAVE GONE TO 50-60% POP ALONG THE NC/VA BORDER FOR NOW,
WITH 20-30% POP FARTHER NORTH TO THE RIC METRO. FAR NORTHERN ZONES
APPEAR FAR ENOUGH REMOVED FROM THE BAROCLINIC ZONE THAT POPS CAN
REALISTICALLY BE KEPT OUT FOR NOW. AND GIVEN RATHER DRY AIR AT MID
LEVELS EVIDENT ON BUFR SOUNDINGS...HAVE MAINTAINED A DRY FORECAST
ACROSS THE EASTERN SHORE AND NORTHERN NECK. WILL GO WITH HIGHS IN
THE UPPER 70S TO LOW 80S SATURDAY...WITH COOLEST VALUES OVER THE
SOUTHWEST GIVEN MOSTLY CLOUDY TO OVERCAST CONDITIONS AND PERIODS
OF SHRAS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE OFFSHORE WILL ALLOW FOR AN INFLUX OF MOISTURE AND
CLOUDS WITH A PERSISTENT ONSHORE FLOW. LOW PRESSURE IS STILL
EXPECTED TO DEVELOP ALONG A STATIONARY FRONTAL BOUNDARY ACROSS THE
SOUTHEAST STATES SATURDAY NIGHT. THE LOW IS THEN EXPECTED TO SHIFT
NEWD ALONG THE CAROLINA COAST SUNDAY THROUGH EARLY NEXT WEEK. THERE
ARE STILL ENOUGH INCONSISTENCIES BTWN MODELS AND FROM ONE RUN TO THE
NEXT THAT IT IS DIFFICULT TO PINPOINT THE BEST PRECIP POTENTIAL
AREAS AT THIS TIME. THE OVERALL TREND IS FOR SHOWERS AND STORMS TO
MOVE FROM SW TO NE AS THE SYSTEM GETS CLOSER TO COASTAL NE
NC...WHICH IS NOW TRENDING CLOSER TO THE WPC POP FORECAST. IN THE
MEANTIME...A COOL WEDGE REMAINS A CONSTANT FEATURE IN THE LONG RANGE
FORECAST. THIS WILL KEEP HIGH TEMPERATURES COOLER WEST OF
INTERSTATE 95 SUNDAY INTO EARLY NEXT WEEK...WITH SLOW/GRADUAL
WARMING AS THE LOW MOVES FARTHER NE AND AWAY FROM THE COAST. IN
ADDITION...THE BEACHES SHOULD STAY RATHER COOL DUE TO PERSISTENT
ONSHORE FLOW. THEREFORE HIGH TEMPERATURES SHOULD GENERALLY BE IN THE
MID-UPPER 70S IN THE AFOREMENTIONED COOL AREAS AND IN THE
LOW-MID 80S ELSEWHERE. LOW TEMPERATURES SAT NIGHT THRU TUE NIGHT
WILL GENERALLY BE IN THE 60S. IN ADDITION...DEWPOINTS WILL SLOWLY
INCREASE FROM THE LOWER 60S SAT NIGHT/SUN TO THE MID-UPPER 60S
MON/TUE...ALLOWING MUGGY CONDITIONS TO STICK AROUND.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
SCATTERED CONVECTION WILL DEVELOP THROUGH 20Z NEAR KORF AND KECG
AND WILL INCLUDE VCTS. THIS CONVECTION IS ALONG SEA BREEZE
BOUNDARIES. THIS CONVECTION SHOULD DISSIPATE AFTER 20Z. A COLD
FRONT WILL CROSS THE AREA FROM THE NW BRINGING SCATTERED SHOWERS
AND THUNDERSTORMS LATE THIS AFTERNOON AND EVENING GENERALLY NORTH
AND EAST OF KRIC. WILL MENTION VCTS IN KSBY TAF AFTER 21Z. MAIN
THUNDERSTORM THREATS WILL BE LOCALLY HEAVY RAINFALL AND GUSTY
WINDS. WINDS BECOMING NORTHERLY AOB 10 KT BEHIND THE FRONT THIS
EVENING. COLD FRONT PUSHES OFFSHORE TONIGHT.
HIGH PRESSURE BUILDS IN FROM THE NORTHWEST THURSDAY AND
FRIDAY...PRODUCING FAIR WEATHER AND VFR CONDITIONS. AS A WARM
FRONT MOVES BACK TOWARD THE AREA THIS WEEKEND THERE WILL BE A
CHANCE OF SHOWERS AND TSTMS. THESE COULD PRODUCE SOME MVFR TO IFR
CONDITIONS.
&&
.MARINE...
A COLD FRONT CROSSES THE WATERS THIS EVENING AND CAUSES THE PRESSURE
GRADIENT TO STRENGTHEN SLIGHTLY. THIS WILL TURN WINDS TO A SW-W
DIRECTION AHEAD OF IT WITH SPEEDS INCREASING TO 10-15 KT. SHOWERS
AND THUNDERSTORMS WILL IMPACT THE WATERS THIS EVENING AS THE FRONT
PUSHES THROUGH THE REGION. BEHIND THE FRONTAL PASSAGE...THE
COMBINATION OF WINDS TURNING NW-N AND WEAK CAA WILL ALLOW A WEAK NLY
SURGE TO DEVELOP LATE TONIGHT INTO THURSDAY. IN ADDITION...HIGH
PRESSURE BUILDING INTO THE OHIO VALLEY OVERNIGHT WILL ENHANCE THE
ALREADY TIGHTENED PRESSURE GRADIENT IN PLACE. THEREFORE OVERALL WIND
SPEEDS WILL REMAIN SUB-SCA AOB 15 KT...HOWEVER A FEW GUSTS COULD
APPROACH 20 KT AT TIMES. GIVEN CURRENT WAVE HEIGHT OBSERVATIONS
ACROSS THE COASTAL WATERS OUT TO 20NM...IT APPEARS THAT WAVEWATCH
AND SWAN GUIDANCE IS TOO HIGH GIVEN THE OVERALL FLOW PATTERN AND
SPEEDS INVOLVED WITH THE WEAK SURGE. WAVES AND SEAS SHOULD ONLY
AVERAGE 2-3 FT TONIGHT INTO THURSDAY.
HIGH PRESSURE WILL BUILD OVER THE WATERS THU NIGHT/FRI AND WINDS
WILL BECOME NELY AOB 10 KT AS WAVES/SEAS SUBSIDE TO 1-2 FT. THE HIGH
SLIDES OFF THE COAST ON SATURDAY AND WINDS START TO TURN MORE
E-SE...STILL AOB 10 KT. THE PREVIOUS FRONTAL BOUNDARY BECOMES STALLED
ACROSS THE SOUTHEAST STATES THURSDAY THROUGH THE WEEKEND. LOW
PRESSURE IS EXPECTED TO DEVELOP ALONG THIS BOUNDARY OFF THE
SOUTHEAST COAST AND TRACK NEWD TWD THE MID ATLANTIC COAST ON SUN/SUN
NIGHT...SPREADING SHOWERS AND STORMS BACK OVER THE WATERS FROM SOUTH
TO NORTH DURING THIS TIME.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...MODERATE RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR
MDZ025.
NC...NONE.
VA...MODERATE RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR
VAZ099-100.
MARINE...NONE.
&&
SYNOPSIS...MAM
NEAR TERM...MAM
SHORT TERM...AJZ/MAM
LONG TERM...BMD
AVIATION...SAM/JAB
MARINE...BMDHazardous weather outlook, Aug 6, 3:56 AM EST, 15 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
456 AM EDT WED AUG 6 2014
NCZ012>017-030>032-102-VAZ048-049-060>063-065>071-079>083-087>098-
070900-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-MECKLENBURG-LUNENBURG-
NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-BRUNSWICK-DINWIDDIE-
PRINCE GEORGE-CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX-SURRY-
JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
456 AM EDT WED AUG 6 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021>024-VAZ064-072>078-084>086-070900-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-CAROLINE-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
GLOUCESTER-MIDDLESEX-MATHEWS-
456 AM EDT WED AUG 6 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE MIDDLE
PENINSULA OF VIRGINIA AND THE NORTHERN NECK OF VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING HAVE THE
POTENTIAL TO PRODUCE STRONG WIND GUSTS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ025-VAZ099-100-070900-
MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA-
456 AM EDT WED AUG 6 2014
...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING HAVE THE
POTENTIAL TO PRODUCE STRONG WIND GUSTS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 6, 3:29 PM EST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
429 PM EDT WED AUG 6 2014
VAZ060-061-066>070-062130-
AMELIA-CHESTERFIELD-CUMBERLAND-LUNENBURG-NOTTOWAY-POWHATAN-PRINCE
EDWARD-
429 PM EDT WED AUG 6 2014
...SCATTERED THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS WILL MOVE
ACROSS AMELIA...CUMBERLAND...CHESTERFIELD...PRINCE
EDWARD...POWHATAN...LUNENBURG AND NOTTOWAY COUNTIES THROUGH 530 PM
EDT...
AT 428 PM EDT...DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS
CENTERED ALONG A LINE EXTENDING FROM CUMBERLAND TO 10 MILES
NORTHWEST OF ELAM...OR EXTENDING FROM CUMBERLAND TO
APPOMATTOX...MOVING SOUTHEAST AT 35 MPH.
THUNDERSTORMS WILL BE NEAR
TOBACCOVILLE AROUND 435 PM EDT...
MORVEN AROUND 440 PM EDT...
LODORE AROUND 445 PM EDT...
WARSHAM AROUND 450 PM EDT...
WINTERHAM AROUND 455 PM EDT...
MORAN AROUND 500 PM EDT...
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH MAY CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3725 7869 3734 7861 3740 7859 3738 7858
3734 7851 3734 7847 3754 7833 3757 7820
3744 7753 3717 7783 3714 7790 3711 7790
3694 7830 3704 7846 3708 7845 3710 7850
3714 7853 3713 7859 3719 7864 3720 7869
ALBRIGHTSpecial weather statement, Aug 6, 4:43 PM EST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
543 PM EDT WED AUG 6 2014
VAZ098-062215-
VIRGINIA BEACH-
543 PM EDT WED AUG 6 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS CITY OF VIRGINIA BEACH
THROUGH 615 PM EDT...
AT 541 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SIGMA...OR ABOUT 9 MILES SOUTH OF DOWNTOWN VIRGINIA BEACH...MOVING
EAST AT 30 MPH.
HAZARDS INCLUDE...
GUSTY WINDS TO 40 MPH.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
THESE STORM WILL PRODUCE HEAVY RAINFALL...WHICH MAY CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3663 7597 3663 7598 3663 7599 3664 7611
3667 7611 3668 7606 3673 7611 3682 7610
3682 7596 3672 7593 3670 7590 3661 7589
ALBRIGHTSpecial weather statement, Aug 6, 4:55 PM EST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
555 PM EDT WED AUG 6 2014
VAZ068-070-080-081-088-062245-
AMELIA-CHESTERFIELD-DINWIDDIE-PRINCE GEORGE-SUSSEX-
555 PM EDT WED AUG 6 2014
...A CLUSTER OF THUNDERSTORMS WILL MOVE ACROSS CITY OF COLONIAL
HEIGHTS...AMELIA...CHESTERFIELD...CITY OF
PETERSBURG...DINWIDDIE...PRINCE GEORGE AND SUSSEX COUNTIES THROUGH
645 PM EDT...
AT 554 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS
CENTERED OVER WALKERS...OR ABOUT 8 MILES NORTHWEST OF
DINWIDDIE...MOVING EAST AT 30 MPH.
THE THUNDERSTORMS WILL BE NEAR FIVE FORKS...AND...SUTHERLAND AT 600
PM EDT...BURGESS...AND...PETERSBURG AIRPORT AT 610 PM EDT...REAMS AT
620 PM EDT...RICHARD BLAND COLLEGE AT 625 PM EDT...TEMPLETON AT 630
PM EDT...PRINCE GEORGE GOLF AT 635 PM EDT.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3724 7723 3692 7735 3710 7783 3730 7774
ALBRIGHT
Special weather statement, Aug 6, 5:34 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
634 PM EDT WED AUG 6 2014
VAZ091-094-062315-
NEWPORT NEWS/HAMPTON-YORK-
634 PM EDT WED AUG 6 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS CITY OF NEWPORT NEWS...CITY
OF POQUOSON...CITY OF HAMPTON AND YORK COUNTIES THROUGH 715 PM EDT...
AT 634 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
NEWPORT NEWS GOLF COURSE...OR ABOUT OVER PATRICK HENRY FIELD...MOVING
SOUTHEAST AT 20 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR PATRICK HENRY FIELD AT 640 PM
EDT...TABB AT 645 PM EDT...CHRISTOPHER NEWPORT UNIVERSITY AT 650 PM
EDT...BEACONSDALE AT 655 PM EDT...NORTHAMPTON AT 700 PM EDT...LANGLEY
VIEW AT 705 PM EDT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3700 7629 3699 7632 3701 7634 3695 7642
3702 7647 3707 7655 3715 7663 3718 7658
3724 7660 3724 7662 3726 7659 3727 7655
3723 7644 3719 7638 3717 7639 3717 7636
3711 7627
ALBRIGHTSpecial weather statement, Aug 6, 5:41 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
641 PM EDT WED AUG 6 2014
VAZ081-088-092-062330-
PRINCE GEORGE-SOUTHAMPTON-SUSSEX-
641 PM EDT WED AUG 6 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN PRINCE
GEORGE...NORTHERN SOUTHAMPTON AND CENTRAL SUSSEX COUNTIES THROUGH
730 PM EDT...
AT 641 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TEMPLETON...OR ABOUT 10 MILES SOUTHWEST OF DISPUTANTA...MOVING
SOUTHEAST AT 35 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR SUSSEX AT 650 PM EDT...
HOMEVILLE...AND...NEWVILLE AT 655 PM EDT...LITTLETON AT 700 PM EDT...
MANRY...AND...DORY AT 710 PM EDT...VICKSVILLE AT 715 PM EDT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3697 7744 3699 7740 3711 7740 3712 7739
3698 7696 3694 7695 3696 7693 3696 7691
3675 7705
ALBRIGHTSpecial weather statement, Aug 6, 6:44 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
744 PM EDT WED AUG 6 2014
VAZ092-093-096-070045-
ISLE OF WIGHT-SOUTHAMPTON-SUFFOLK-
744 PM EDT WED AUG 6 2014
...A CLUSTER OF THUNDERSTORMS WILL MOVE ACROSS ISLE OF WIGHT...CITY
OF SUFFOLK AND SOUTHAMPTON COUNTIES THROUGH 845 PM EDT...
AT 743 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS
CENTERED OVER BURDETTE...OR ABOUT 9 MILES WEST OF WINDSOR...MOVING
SOUTHEAST AT 15 MPH.
THE THUNDERSTORMS WILL BE NEAR BURDETTE AT 750 PM EDT...WALTERS AT
755 PM EDT...COLLOSSE AT 800 PM EDT...CARRSVILLE AT 810 PM
EDT...BOAZ AT 815 PM EDT...HOLLAND AT 820 PM EDT.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
PEA SIZE HAIL.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH MAY CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3674 7647 3655 7667 3679 7705 3693 7693
ALBRIGHT
Thunderstorm Wind, Isle of Wight
- When
- August 6, 6:59 PM EST
- Where
- Isle of Wight County, 1.38 mi N of Maynards Xrds
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 36.750, -76.870
Large tree was downed on a house.
Thunderstorm Wind, Isle of Wight
- When
- August 6, 7:03 PM EST
- Where
- Isle of Wight County, 0.89 mi NW of Walters
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 36.780, -76.840
Two large outbuildings were demolished by live power line down across them.
Thunderstorm Wind, Isle of Wight
- When
- August 6, 7:08 PM EST
- Where
- Isle of Wight County, 1.11 mi E of Ballards Xrds
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 36.750, -76.800
Live power line was downed.
Thunderstorm Wind, Suffolk (C)
- When
- August 6, 7:20 PM EST
- Where
- Suffolk (C) County, Suffolk
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 36.730, -76.580
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Rhode Island, August 6, 20141 death · 1 event
- Flash Flooding in Idaho, August 6, 2014$301,000 · 3 events
- Flash Flooding in Nevada, August 6, 2014$65,000 · 3 events
- Hail and Damaging Winds in Kansas, August 6 to 7, 2014$18,000 · 62 kt wind · 14 events
- Heavy Rain in Iowa, August 6, 201413 events
- Hail and Damaging Winds in New York, August 6, 20141.75 in hail · 10 events
- Hail and Damaging Winds in Maine, August 6, 20141 in hail · 5 events
- Damaging Winds in Kansas, August 6, 201460 kt wind · 4 events
- Flash Flood and Hail in Nevada, August 6, 2014$1,000 · 1 in hail · 4 events
- Hail and Damaging Wind in Missouri, August 6, 20141.25 in hail · 3 events
- Damaging Winds in Nebraska, August 6, 201452 kt wind · 3 events
- Hail in Missouri, August 6, 20140.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 539760, 539761, 539762, 539763.